Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Axonal Motor Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

A unique neuropathy developed in the last 6 months

I have been HIV positive for 19 years. My current VL is undetectable and CD4 counts are 435 in early June. My regimen includes Truvada, Prezista (600x2) and Norvir as a booster. I did take DDI for a number of years but stopped it in Oct of 2011,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am unaware of documented cases of your HIV regimen causing isolated upper leg motor neuron dysfunction-seems very unlikely. I would consider seeing if there is an HIV experienced neurologist you could see for consultation or 2nd opinion. Have you... Read more »

Neuropathy

Dear Dr.Cohen,Many thanks for the reply you gave me re Neuropathy (10th May).Sorry for not giving you more details.But here they are: I have chronic bilateral SENSORY Neuropathy of both feet.The nerve biopsy that I had,showed that the axion...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
Dear span - Not much else to say - you are getting care from some who sound like that they are doing what can be done - and I would hope that they can care well for not only your neuropathy but the HIV aspects as well. While I follow the HIV... Read more »

Neuropathy... or something else?

Hi (and thanks for your time!)I have a combination of symptoms that I refer to as 'neuropathy' - but is it really? My small-town doc doesn't have a clue. I have a constant throbbing pain in both legs - but it is NOT the...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Peripheral neuropathy can also present as deep-seated throbbing pain. That, together with the numbness and tingling in your fingertips, indicates to me that you have peripheral neuropathy. There are a number of approaches that can make you more... Read more »

low blood pressure due to neuropathy

I have been facing many complications due to hiv related neuropathy. Sensory and motor nerve damage in most areas of my body. Now my docotr and I are looking at neuropathy as the cause of my low body temperature in my extermities (feet and hands...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Tough situation. For treatment of autonomic neuropathy with low blood pressure I have had a few patients take Florinef (a mineralicorticoid) with replacement doses of hydrocortisone (i.e. 10-15 mg/day). I also make sure than other hormones are OK... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 2 Replies
Hi.

I have been experiencing some strange and disturbing symptoms for 6+ weeks now and was hoping maybe someone could shed some light on whether or not this is possible neuropathy and if so whether this type of PN is ever seen in recently infected... Read more »

Neuropathy

Posted by Anonymous, 3 Replies
Hi. I was wondering if anyone could help me a few questions I have about PN.

I am experiencing muscle twitches, pretty much anywhere. It hits for a few seconds and will turn up somewhere else minutes/hours down the track. I went to the doctor... Read more »

AIDS related motor deficits.

Posted by bnthecliff
Sorry for the lengthy post.

I was diagnosed with HIV over 12 years ago. I had a CD4 count of 33 but was never sick. Two months later, I started meds..........AZT, Videx and Epivir.............about 2 months after that, I started feeling very... Read more »